Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 161, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 6, 2011, 3:39 PM EDT for Colleton County, South Carolina. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2011, 3:39 PM EDT (19:39 UTC)
- Expired
- Jul 6, 2011, 4:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
County Colleton County, SC
The radar
The Charleston,SC radar (KCLX), 57 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 4:00 PM EDT | TSTM WND DMG | Round O, SC | TREE DOWN AT ROUND O POST OFFICE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.7 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2191 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
716
WUUS52 KCHS 061939
SVRCHS
SCC029-062030-
/O.NEW.KCHS.SV.W.0161.110706T1939Z-110706T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
339 PM EDT WED JUL 6 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 430 PM EDT
* AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...6 MILES SOUTHWEST OF ROUND O...MOVING EAST AT
10 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
RITTER...WALTERBORO...ROUND O...COTTAGEVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3306 8055 3304 8044 3297 8043 3292 8041
3281 8042 3264 8062 3285 8075
TIME...MOT...LOC 1940Z 257DEG 10KT 3287 8056
$$2 follow-up statements
173
WWUS52 KCHS 061954
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
354 PM EDT WED JUL 6 2011
SCC029-062030-
/O.CON.KCHS.SV.W.0161.000000T0000Z-110706T2030Z/
COLLETON SC-
354 PM EDT WED JUL 6 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR CENTRAL COLLETON COUNTY...
AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LARGE SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
GLOVERVILLE...OR ABOUT 8 MILES EAST OF WALTERBORO...MOVING EAST AT 10
MPH. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS UP TO 70 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... AVOID OPEN SPACES AND REMAIN LOW...KEEPING YOUR DISTANCE
FROM TALL OBJECTS SUCH AS TREES AND UTILITY POLES. IF INDOORS...STAY
AWAY FROM WINDOWS AND PLUMBING. ELECTRICAL APPLIANCES SHOULD BE
UNPLUGGED UNTIL THE THUNDERSTORM IS NO LONGER A THREAT.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3296 8062 3300 8050 3297 8043 3292 8041
3281 8042 3264 8062 3282 8073
TIME...MOT...LOC 1953Z 257DEG 10KT 3288 8052
$$548
WWUS52 KCHS 062024
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
424 PM EDT WED JUL 6 2011
SCC029-062034-
/O.EXP.KCHS.SV.W.0161.000000T0000Z-110706T2030Z/
COLLETON SC-
424 PM EDT WED JUL 6 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL COLLETON COUNTY WILL
EXPIRE AT 430 PM EDT...
AT 422 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
LAT...LON 3296 8062 3300 8050 3297 8043 3292 8041
3281 8042 3264 8062 3282 8073
TIME...MOT...LOC 2024Z 257DEG 10KT 3290 8042
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 1:43 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jul 6, 1:43 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 143 PM EDT WED JUL 6 2011 .SYNOPSIS... ATLC HIGH PRES WILL GENERALLY PREVAIL ACROSS THE AREA THIS WEEK. A WEAKENING COLD FRONT COULD ADVANCE INTO THE REGION N OF THE SAVANNAH RIVER THIS WEEKEND AND WILL STALL BY EARLY NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... 130 PM UPDATE...NO BIG CHANGES. INCREASED POPS A BIT INLAND BASED ON THE LATEST RADAR IMAGERY. ISOLATED SEVERE WEATHER IS POSSIBLE BUT DUE TO LACK OF SIGNIFICANT ORGANIZATION TO THE CONVECTION WILL HOLD OFF MENTIONING IN THE HAZARDOUS WEATHER OUTLOOK. PREVIOUS DISCUSSION... TODAY/S MAIN FORECAST FEATURE WILL CONTINUE TO BE THE ATLC RIDGE OVER MUCH OF THE AREA...ALTHOUGH IT IS SLOWLY GIVING WAY TO AN APPROACHING UPSTREAM MID LAYER TROUGH NUDGING DOWN FROM THE TENNESSEE VALLEY REGION. THIS TROUGH IS EXPECTED TO ENHANCE DIURNAL CONVECTION TODAY OVER A LARGE PART OF THE CAROLINA MIDLANDS AND SANDHILLS. WITH THE WEAKENING OF THE RIDGE OVER CENTRAL GEORGIA AND CSRA... WE EXPECT AN INCREASE IN COVERAGE IN AFTERNOON AND EVENING TSTMS ALONG AND W OF I-95 AND WE HAVE RAISED POPS TO 40 PERCENT IN LOCATIONS CLOSE TO THIS PROXIMITY. MUCH OF OUR CONVECTION WILL BE DRIVEN ON THE MESOSCALE WITH BOUNDARIES AND THE SEA BREEZE THE MAIN LOW LEVEL MECHANISMS. IN THE UPPER LEVELS...IT IS INTERESTING TO NOTE THAT A BROAD LEFT FRONT EXIT REGION OF THE 250 MB JET COMES UP LATE DAY FROM THE GULF OF MEXICO CUT-OFF LOW PRES SYSTEM IN THE MID/LEVELS. THIS ADDITIONAL FORCING ALONG WITH A DECENT LOW LEVEL INFLOW REGIME COULD ALLOW FOR SOME SIGNIFICANT MULTICELL CLUSTERS LATER TODAY AND THIS EVENING. MOST OF THE HIGH RESOLUTION GUIDANCE SUGGESTS THE TARGET REGION WILL BE FROM E OF AUGUSTA TO ORANGEBURG TO THE PEE DEE OF SOUTH CAROLINA. HEAVY RAINFALL LOCALLY AND ISOLATED SEVERE POTENTIAL IN THE FORM OF WET MICROBURSTS ARE POSSIBLE FOR OUR INLAND AREAS THIS AFTERNOON AND EVENING. SPC/S SLIGHT RISK DAY 1 REGION LOOKS REASONABLE AND WE WILL ALLOW FOR SOME 12Z SOUNDING ANALYSIS BEFORE COMMITTING ORGANIZED SEVERE MENTIONS IN OUR HAZARDOUS WEATHER OUTLOOK DUE TO UPSTREAM CONVECTIVE UNCERTAINTIES. LITTLE TO NO CHANGE MADE TO HIGH TEMPERATURES TODAY...LOWER TO MID 90S MOST AREAS INLAND FROM THE BEACHES AND BARRIER ISLANDS. WE DID LOWER READINGS A DEGREE OR SO TO THE E OF U.S. 17 IN SOME SPOTS. EVENING INTO OVERNIGHT STORMS MAY PERSIST IN SOUTH CAROLINA AND SOME LINGERING CONVECTION MAY FLIRT WITH THE CHARLESTON TRI-COUNTY REGION ONCE AGAIN...CONFIDENCE CERTAINLY LOW AT THIS POINT. SMOKE FROM THE WILDFIRES MAY AFFECT SOME OF THE AREA THROUGH TONIGHT AND WE CONTINUED TO MENTION SOME MORNING AREAS OF SMOKE...MAINLY OVER SE GEORGIA. && .SHORT TERM /THURSDAY THROUGH SATURDAY/... A BROAD UPPER TROUGH WILL SETTLE IN OVER THE EASTERN 1/3 OF THE COUNTRY THROUGH THE PERIOD. THE UPPER TROUGH WILL BE SHARPEST ON SATURDAY. THE ECMWF AND GFS ARE SHOWING THAT THIS UPPER TROUGH WILL BE ASSOCIATED WITH A SURFACE TROUGH/WEAK FRONT THAT COULD REACH INTO THE NORTHERN AREA BY SATURDAY. THE MODELS CONTINUE TO BE VERY DIFFERENT CONCERNING THE POTENTIAL EVOLUTION OF A WEAK TROPICAL WAVE THAT EMANATES FROM THE AROUND THE BAHAMAS. STILL FEEL THAT THE NAM AND CANADIAN SOLUTIONS...WHICH BRING A CLOSED LOW NORTHWARD JUST OFFSHORE OF THE AREA ON THURSDAY AND EARLY FRIDAY SEEM TOO AGGRESSIVE. CONTINUED TO FOLLOW CLOSER TO THE GFS AND ECMWF SOLUTIONS...WHICH KEEP A WEAK...OPEN TROPICAL WAVE WELL SOUTH OVER FLORIDA AND INTO THE GULF OF MEXICO BY LATER FRIDAY AND SATURDAY. GIVEN THE LACK OF MODEL AGREEMENT AND UNCERTAINTY...MADE ONLY MINOR CHANGES TO THE POPS. THE BIGGEST CHANCE WAS TO INCREASE POPS WELL INTO THE CHANCE RANGE FOR THURSDAY AND FRIDAY. THINK THE BEST CHANCES FOR RAINFALL/CONVECTION WILL BE FRIDAY AND SATURDAY AS THE UPPER TROUGH SHARPENS A BIT AND THE SURFACE FRONT/TROUGH MOVES TOWARD THE REGION. GIVEN THE PRESENCE OF AN UPPER TROUGH AND APPROACHING SURFACE FRONT...MAY SEE CONVECTION LINGER THROUGH MUCH OF THE NIGHT FRIDAY NIGHT. KEPT TEMPS NEAR NORMAL GIVEN NEAR TO SLIGHTLY ABOVE NORMAL CHANCES FOR RAINFALL. && .LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/... AN UPPER TROUGH AND ASSOCIATED SURFACE FRONT/TROUGH WILL BE MOVING ACROSS THE NORTHERN AREA ON SATURDAY. DEEP LAYER RIDGING BUILDS BACK FROM THE WEST SUNDAY THROUGH WEDNESDAY. LOOKS LIKE A WEAK SURFACE FRONT WILL STALL OVER THE NORTHERN REGION SATURDAY AND SUNDAY BEFORE WEAKENING AND MOVING NORTHWARD MONDAY AND BEYOND. THINK THE GFS IS A LITTLE TOO FAR SOUTH WITH THE SURFACE FRONT/TROUGH ON SATURDAY AND SUNDAY. DEEP LAYER MOISTURE IS PROGGED TO GRADUALLY DECREASE SATURDAY AND BEYOND AS THE UPPER RIDGE BUILDS BACK OVER THE AREA. HOWEVER...THINK THE PRESENCE OF THE WEAK SURFACE FRONT AND AFTERNOON SEA BREEZE ON SATURDAY AND SUNDAY SHOULD STILL BE ENOUGH TO PRODUCE SCATTERED AFTERNOON CONVECTION. COVERAGE OF CONVECTION EXPECTED TO BE A LITTLE LOWER BY MONDAY INTO MID NEXT WEEK AS DEEP LAYER MOISTURE BECOMES MORE MARGINAL AND THE WEAK SURFACE FRONT DISSIPATES/MOVES NORTH OF THE REGION. KEPT TEMPS NEAR NORMAL THROUGH SATURDAY THEN NEAR TO SLIGHTLY ABOVE NORMAL MONDAY AND BEYOND. && .AVIATION /18Z WEDNESDAY THROUGH SUNDAY/... SMOKE FROM SOUTH GEORGIA WILDFIRES WILL CONTINUE TO BE THE MAIN ISSUE THIS TAF PERIOD. CONDS ARE STARTING OUT VFR BUT MVFR CONDS ARE LIKELY TO RETURN AT SOME POINT...WITH IFR CONDS POSSIBLE...ESPECIALLY AT KSAV. SHOWERS AND TSTMS THIS AFTERNOON SHOULD MOSTLY REMAIN W OF THE TERMS...AT LEAST AFTER 21Z...SO WILL LET CB/S HANDLE THIS THREAT FOR NOW AND AMEND THE TAFS IF NEEDED BASED ON RADAR TRENDS. EXTENDED AVIATION OUTLOOK...VFR CONDITIONS EXPECTED TO DOMINATE WITH BRIEF PERIODS OF MVFR/IFR...MAINLY IN SCATTERED AFTERNOON THUNDERSTORMS. SMOKE FROM GA WILDFIRES MAY ALSO IMPACT THE TERMS...ESPECIALLY KSAV. && .MARINE... A TYPICAL SUMMER-TIME REGIME ONGOING OVER THE WATERS...S WINDS FOR THE MOST PART...SOME SE COMPONENT OVER GEORGIA WATERS. SPEEDS OCCASIONALLY CLOSER TO 15-20 KT DURING NOCTURNAL PEAKS AND 10 KT OR LESS SEAWARD FROM THE SEA BREEZE OSCILLATION DURING THE AFTERNOON HOURS. SEAS 2 TO 4 FT. HAVE ADDED MENTION OF SMOKE FOR TODAY BASED ON THE LATEST SATELLITE IMAGERY. A MARINE WEATHER STATEMENT IS ALSO OUT ADDRESSING THE SMOKE. NO HIGHLIGHTS EXPECTED THROUGH AT LEAST FRIDAY. MODELS CONTINUE TO LACK AGREEMENT ON THE POTENTIAL EVOLUTION OF THE TROPICAL WAVE CURRENTLY OVER THE BAHAMAS. HAVE STAYED WITH THE MORE CONSERVATIVE SOLUTION...KEEPING A WEAK WAVE WELL SOUTH OVER SOUTH FLORIDA AND THE GULF OF MEXICO FRIDAY AND SATURDAY. OTHERWISE...A BROAD UPPER TROUGH WILL SET IN OVER THE AREA THROUGH SATURDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED. WINDS GENERALLY 15 KT OR LESS AND SEAS 4 FT OR LESS THROUGH LATE FRIDAY. BY SATURDAY...EXPECT WINDS TO INCREASE TO 15-20 KT AS A SURFACE FRONT APPROACHES FROM THE NORTHWEST. WINDS SHOULD DECREASE AGAIN BY SUNDAY AND MONDAY AS HIGH PRESSURE BUILDS BACK OVER THE REGION. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jul 6, 1:12 PM EDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 112 PM EDT WED JUL 6 2011 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-071000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 112 PM EDT WED JUL 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jul 6, 1:47 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 147 PM EDT WED JUL 6 2011 SCZ042-061815- HAMPTON- 147 PM EDT WED JUL 6 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON COUNTY THROUGH 215 PM EDT... AT 139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR HAMPTON...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... CROCKETVILLE...HAMPTON AND MILEY... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PENNY SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3296 8103 3289 8098 3286 8116 3292 8118 TIME...MOT...LOC 1747Z 250DEG 7KT 3291 8111
Special weather statement, Jul 6, 2:04 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 204 PM EDT WED JUL 6 2011 SCZ043-044-050-061830- CHARLESTON-DORCHESTER-INLAND COLLETON- 204 PM EDT WED JUL 6 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER... CHARLESTON AND COLLETON COUNTIES THROUGH 230 PM EDT... AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR PARKERS FERRY LANDING...MOVING EAST AT 10 MPH. PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PENNY SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3298 8029 3287 8028 3285 8048 3293 8050 TIME...MOT...LOC 1805Z 252DEG 10KT 3289 8042
Special weather statement, Jul 6, 2:16 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 216 PM EDT WED JUL 6 2011 GAZ101-SCZ042-047-061845- EFFINGHAM-HAMPTON-INLAND JASPER- 216 PM EDT WED JUL 6 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...HAMPTON AND JASPER COUNTIES THROUGH 245 PM EDT... AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR SCOTIA...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... ESTILL...FURMAN...GARNETT...GRAYS...LAKE WARREN STATE PARK...LENA... PINELAND...ROBERTVILLE...SCOTIA...SHIRLEY AND VARNVILLE... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PENNY SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING. THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. SEEK AN ALTERNATE ROUTE. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3289 8109 3265 8096 3255 8129 3274 8139 TIME...MOT...LOC 1816Z 249DEG 9KT 3269 8122
Special weather statement, Jul 6, 2:43 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
243 PM EDT WED JUL 6 2011
GAZ088-SCZ040-061915-
ALLENDALE-SCREVEN-
243 PM EDT WED JUL 6 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND ALLENDALE
COUNTIES THROUGH 315 PM EDT...
AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR HILLTONIA...MOVING EAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BURTONS FERRY LANDING...HILLTONIA...MILLHAVEN AND SYLVANIA...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3294 8173 3298 8166 3294 8133 3266 8147
3282 8178
TIME...MOT...LOC 1843Z 288DEG 11KT 3287 8164Special weather statement, Jul 6, 2:48 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 248 PM EDT WED JUL 6 2011 GAZ088-101-SCZ042-047-061930- EFFINGHAM-HAMPTON-INLAND JASPER-SCREVEN- 248 PM EDT WED JUL 6 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN... EFFINGHAM...HAMPTON AND JASPER COUNTIES THROUGH 330 PM EDT... AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR TUCKASEE KING...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... CLYO...EGYPT...KILDARE...SHAWNEE...FURMAN...GARNETT...PINELAND... ROBERTVILLE...TARBORO AND TILLMAN... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PENNY SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING. HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3275 8109 3250 8097 3234 8143 3254 8153 TIME...MOT...LOC 1848Z 245DEG 10KT 3251 8129
Special weather statement, Jul 6, 2:51 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
251 PM EDT WED JUL 6 2011
SCZ040-042-061915-
ALLENDALE-HAMPTON-
251 PM EDT WED JUL 6 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE AND HAMPTON
COUNTIES THROUGH 315 PM EDT...
AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR FAIRFAX...MOVING NORTHEAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALLENDALE...BARTON...BRUNSON...CROCKETVILLE...FAIRFAX...GIFFORD...
MILEY AND SYCAMORE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3310 8117 3306 8112 3306 8110 3305 8109
3302 8108 3296 8102 3292 8100 3284 8128
3300 8137
TIME...MOT...LOC 1852Z 245DEG 10KT 3296 8122The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 1:47 PM EDT | Special Weather Statement | CHS | Hampton | 28 min |
| Jul 6, 2:04 PM EDT | Special Weather Statement | CHS | Dorchester | 26 min |
| Jul 6, 2:16 PM EDT | Special Weather Statement | CHS | Hampton | 29 min |
| Jul 6, 2:42 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Dorchester | 48 min |
| Jul 6, 2:51 PM EDT | Special Weather Statement | CHS | Allendale | 24 min |
| Jul 6, 3:23 PM EDT | Areal Flood Advisory | CHS | Colleton, Dorchester | 66 min |
| Jul 6, 3:23 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Hampton, Jasper | 67 min |
| Jul 6, 3:57 PM EDT | Special Weather Statement | CHS | Jasper | 48 min |
| Jul 6, 4:02 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 43 min |
| Jul 6, 4:22 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 38 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.